The concept that gut health is a vital determiner in both brain and physical health continues to reveal itself as sound science, study after study. A recent new study is showing that altered gut bacteria in infants may be causing childhood allergies.
The new study cites that children who were given antacids such as Zantac or Pepcid as infants may have had their gut bacteria altered to such a high degree it caused them to develop childhood allergies. The study also showed the same effect for infants given antibiotics.
In order to come to such a determination, researchers used children’s health records spanning across a 12 year period (2001 – 2013). They used records from military family insurer, Tricare. The records showed that 9 percent of babies were given antacids.
The results were mindboggling. In fact, over half of these children developed allergies to foods or medications, rashes, asthma, hay fever or other allergic diseases.
According to AP
For children who received an antacid during their first six months, the chances of developing a food allergy doubled; the chances of developing a severe allergic reaction called anaphylaxis or hay fever were about 50 percent higher. For babies who received antibiotics, the chances doubled for asthma and were at least 50 percent higher for hay fever and anaphylaxis.
The astounding results have been published Monday in JAMA Pediatrics.
“These medicines are considered generally harmless and something to try with fussy babies who spit up a lot,” said lead researcher Dr. Edward Mitre of the Uniformed Services University in Bethesda, Maryland. “We should be a little more cautious prescribing these medicines.”
Antibiotics and antacids potentially alter gut bacteria in humans. Healthy gut bacteria is vital for brain health, immune system strength, and a variety of other health implications.
Donate If you prefer snail mail instead, make donation checks payable to CHOONADI, LLC, owner of Vaxxter.com 7380 Engle Road Middleburgh Hgts, OH 44130